Thunderstorm Wind, Mohave
- When
- August 12, 4:15 PM MST
- Where
- Mohave County, Topock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.717, -114.483
6" diameter tree limbs blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 12, 3:45 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT FRI AUG 12 2005 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN OVER THE AREA FROM THE COLORADO RIVER VALLEY ACROSS NORTHWEST ARIZONA THROUGH THE WEEKEND FOR CONTINUED AFTERNOON AND EVENING THUNDERSTORMS. A LOW PRESSURE SYSTEM MAY DEVELOP OFF THE SOUTHERN CALIFORNIA COAST SUNDAY WHICH COULD BRING INCREASING MOISTURE INTO THE SOUTHERN NEVADA AND THE SOUTHERN SIERRA SUNDAY. && .UDPATE...SHORTWAVE ROTATING AROUND THE BAJA LOW TRIGGERED WIDESPREAD THUNDERSTORMS AND HEAVY RAIN OVER MOHAVE AND SAN BERNARDINO COUNTY THIS AFTERNOON AND EVENIN. IR CLOUD TOPS ARE GRADUALLY WARMING AND CG LIGHTNING COUNT IS ALSO DECREASING. THIS IS ALSO EVIDENT ON 88D RETURNS. WILL DROP THE FLASH FLOOD WATCH AS THREAT IS NOW OVER. REST OF FORECAST GENERALLY UNCHANGED OTHER THAN TWEAKING SKY COVER SOMEWHAT TO ACCOUNT FOR TSRA ANVIL. .PREV DISCUSSION...345 PM PDT FRI AUG 12 2005.SHORT TERM...SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED THAT DRY AIR HAD SPREAD INTO WESTERN CLARK COUNTY WITH AN UPPER LEVEL HIGH THIS AFTERNOON AND HAD SUPPRESSED ANY CONVECTION. JET LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LOW OVER BAJA WAS PROVIDING SUPPORT FOR SUSTAINED THUNDERSTORMS OVER NORTHWEST ARIZONA AS EXPECTED. IT APPEARS THE CURRENT POSITION OF THE MOISTURE BOUNDARY WILL HOLD THROUGH SATURDAY AND THIS WILL MAINLY FAVOR THE AREA EAST OF THE COLORADO RIVER TONIGHT AND SATURDAY FOR CONVECTION. CONFIDENCE FOR THE SUNDAY FORECAST IS SOMEWHAT LOW DUE TO THE DIFFERING SOLUTIONS BETWEEN THE GFS AND NAM. THE GFS SHOWS A LOW PRESSURE SYSTEM DEVELOPING OFF THE SOUTHERN CALIFORNIA COAST WHICH WOULD BRING A SOUTHERLY FLOW UP THROUGH SOUTHERN NEVADA AND WOULD WRAP INCREASING MOISTURE INTO THE INYO COUNTY AND CENTRAL NEVADA. WILL HAVE TO WATCH FOR THAT POSSIBILITY BUT DID NOT CHANGE THE INHERITED SUNDAY FORECAST MUCH. && .LONG TERM...MODELS NOT CONSISTENT WITH YESTERDAYS FORECAST AND THEY DIVERGE AS WELL. NOW LOOK FOR THE SOUTHERN CALIFORNIA LOW TO OPEN AND MOVE SLOWLY TOWARDS THE COAST BEFORE BECOMING A TROUGH THAT MOVES OUT BY THURSDAY. WILL KEEP THUNDERSTORMS IN THE EASTERN PART OF THE CWA THROUGH WEDNESDAY AS THIS IS WHERE THE MOISTURE WILL REMAIN AND A CONVERGENT AREA FORMS IN THE NORTH PART OF THE CWA. HAVE KEPT THE PREVIOUS DRYING TREND FOR WEDNESDAY ONWARDS AS MODELS DO PREDICT A DRYER SOUTHWEST FLOW THEN. && .AVIATION...THUNDERSTORMS WILL CONFINE THEMSELVES TO THE MOUNTAIN AREAS AROUND THE LAS VEGAS VALLEY TODAY. THERE COULD BE SOME WIND SHIFTS THIS AFTERNOON DUE TO THE CONVECTION ON THE MOUNTAINS. THE PEACH SPRINGS CORRIDOR WILL HAVE THE WORST CONDITIONS THIS AFTERNOON AND EARLY EVENING DUE TO THUNDERSTORMS IN NORTHWEST ARIZONA...WHILE THE OTHER CORRIDORS WILL HAVE VERY ISOLATED ACTIVITY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && BAILEY/ADAIR/JACQUES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT FRI AUG 12 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-130700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1000 AM PDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA AND ALSO FAR SOUTHEAST CALIFORNIA DURING THE AFTERNOON THROUGH EARLY EVENING. ALTHOUGH ISOLATED STORMS MAY BE CAPABLE OF HEAVY RAIN...THE THREAT WILL NOT BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL CONTINUE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THE WEEKEND THEN GRADUALLY DIMINISH EARLY IN THE COMING WEEK AS DRIER AIR IS FORECAST TO SPREAD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
402 PM PDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD 5 W KINGMAN 35.21N 114.12W
08/12/2005 MOHAVE AZ TRAINED SPOTTER
GOLDEN VALLEY SPOTTER 1.00 IN 15 MINUETS...PEA SIZE HAIL
0353 PM FLASH FLOOD W KINGMAN 35.21N 114.03W
08/12/2005 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPOTED HEAVY RAIN...STARTING TO FLOOD IN THE
BUTLER GOLDEN VALLEY AREA...50 MPH WIND GUST JUST NE OF
KIGM.
&&
CSCHLOTTThe Las Vegas radar (KESX), 116 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
6" diameter tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461584.